U.S. doctors online nowAsk doctors free
CA
A 31-year-old female asked:

I just started using birth control pills about a month ago. i started spotting last week now i've been bleeding for almost 5 days...when will it stop?

1 doctor answer1 doctor weighed in
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 49 years experience
1-3 months: for your body to become used to the new birth control. Consult your GYN: this is a normal adjustment.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A female asked:
I just started birth conytol 2 weeks ago and i went like 5 days with no spotting or anything and now for the last 3 days i have been bleeding.. ?
Dr. Kathy Robinson
Family Medicine 34 years experience
Takes a while: When starting a new birth control product it can take several months for the body to regulate itself to the new hormonal regimen. Irregular bleeding a... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I've just started taking birth control 2 weeks ago and now I'm bleeding in a black color, a little bit more than spotting but not by much. Is that nor?
Dr. Kathy Robinson
Family Medicine 34 years experience
Yes: You can have bleeding and spotting for a few weeks to months until your body adjusts to the pills. If it persists longer than 3 months see a doctor. I... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
Ive been on birth control for about a year and havent had any issues or concerns, today my boyfriend was fingering me and I started bleeding which has never happened and it stopped and is just lightly spotting now is this anything to be concerned?
Dr. James Ferguson
Pediatrics 48 years experience
Bleeding, specifically bright red blood, reflects tissue injury from a scrape/scratch/cut at the site. Such spotting after the trauma of digital penet... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 34-year-old female asked:
Been taking continuous birth control pill-skipping inactive pills. Is breakthough bleeding (mostly spotting) anything I should be concerned about?
Dr. Oscar Novick
Pediatrics 60 years experience
Spotting: No spotting is normal on birth control tablets. See your doctor if you are concerned.
Created for people with ongoing healthcare needs but benefits everyone.
A 43-year-old member asked:
Suggestions for birth control to help stop breakthrough bleeding/spotting?
Dr. Yashica Robinson White
Obstetrics and Gynecology 19 years experience
It depends: The best option 4 stopping breakthrough bleeding(btb) depends on the underlying cause. 4 example, if u use birth control pills & frequently miss doses... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Oct 16, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.